See the Hair Loss & Baldness series:
Or discover the ingredients for optimizing your hormones, naturally:
👉 Propecia/Proscar (finasteride) Side Effects – Secret To Fixing Them – By Dr Sam Robbins
I’ve been taking Propecia for my hair loss for 2 years now. It has slowed down my hair loss and I’ve seen benefits. But Dr. Sam – I really need your help. I don’t feel good on it. First my sex drive is down and for sure can’t perform like I used to. I have to work very hard at keeping my erection and it can be embarrassing at times. However, there’s another problem – I feel down. I do not feel happy. I don’t feel depressed, but I have no drive or anything anymore. Not in the bedroom or in life. Is there a way to fix this or do I have to get off the drug?
Actually, this is more common than you think. Merck, the manufacturer of Propecia and Proscar – have mentioned these negative side-effects in their package inserts. There are also lots of websites and forums specific about these problems, such as PropeciaHelp.com and many others.
The active ingredient in Propecia and Proscar is finasteride. Propecia is 1 mg and Proscar is 5 mg. Propecia is prescribed for hair loss and Proscar for the prostate.
Both reduce DHT by acting as a type 2, 5-alpha reductase inhibitor.
And, there’s a much stronger and better drug called Avodart, with the active ingredient dutasteride. It’s both a type 2 AND type 1, 5-alpha reductase inhibitor.
And, it blocks about 90%, while finasteride does about 70%
YET, through the past 2 decades of me studying this topic and clients, dutasteride users seem to have LESS side-effects than finasteride. It makes no sense, but it just seems to be the case. I don’t know why.
Nobody knows the exact reason why these drugs cause so many negative side-effects and the truth is, there is no ONE exact reason.
But after 2 decades and hundreds of blood tests – I’ve seen the same pattern over and over again.
First, you don’t want low DHT, you just don’t want “high” DHT. Thus, in the middle range is ideal. When it gets on the lower levels or below normal, which these drugs cause, it negatively affects your drive – mental, physical and sexual.
The other problem is as DHT comes down because of these 5-a reductase inhibitors, testosterone goes up, but temporarily — and then it comes back down because there’s more testosterone to convert to estrogen via the aromatase enzyme.
So now, you have much higher estrogen – which causes negative emotional and sexual problems.
Additionally, I’ve noticed higher levels of another female hormone, prolactin. As prolactin goes up, your sex drive further comes down and so does your Dopamine levels. A powerful neurotransmitter that increases happiness and drive – both in life and in the bedroom.
Lastly, there’s less blood flow due to lower levels of PDE-5 enzyme and Nitric Oxide, which ends up causing impotence and difficulty getting or maintaining an erection.
These are all the problems that happen when you start screwing around with ONE hormone. It causes a negative ripple effect.
Now, I’m not saying to get off Propecia, especially if you are seeing positive hair growth. This is up to you.
However, you DO need to rebalance and optimize your hormones, to similar ratios when you were a teenager and your early 20’s — when you felt and performed the best, and had the most head hair.
Decrease elevated estrogen levels.
Lower prolactin levels.
Increase testosterone – which does NOT cause hair loss, but DOES improve your sex drive, muscle mass, fat loss and mood.
Raise your dopamine levels – you’ll be happier and hornier.
Increase Nitric Oxide and inhibit PDE-5 enzyme for better blood flow and erections.
Do these 5 and you’ll fix the negative side-effects of finasteride (Propecia/Proscar) because you’ll be rebalancing and optimizing you hormones, to their youthful levels.
You’ll also have better hair and a healthier prostate as well.
Thank you for watching. Please feel free to comment, like or share with your friends.
Subscribe to Dr.Sam Robbins’s official Youtube channel
Like us on Facebook
Visit Dr.Sam Robbins’s blog for more information on your health!